MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576300
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the manufacture and expiration dates are unknown.The complainant indicated that the stent remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturing report# 3005099803-2021-03968 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex tracheobronchial uncovered proximal release stent was to be implanted in the right middle lobe (rml) to treat a lung stricture and to open a collapsed airway during an airway stent case procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy appeared tight and was not dilated prior to stent placement.During the procedure, the stent was deployed successfully; however, under direct endoscopic visualization, it was observed that the ultraflex tracheobronchial stent (the subject of mfr.Report# 3005099803-2021-03968) was dislodged out of its correct location when the delivery system was attempted to be removed.The physician attempted to readjust the stent into the correct position using forceps and a balloon; however, the attempt was unsuccessful.The stent was removed from the patient with forceps and a 10x30 ultraflex tracheobronchial stent (the subject of this report) was implanted; however, the same problem occurred where the stent was moved out of its correct position due to the removal of the delivery system.Reportedly, the 10x30 ultraflex tracheobronchial stent remains implanted in the main bronchus to leave the airway open and the procedure was completed with this device.The physician is comfortable leaving the stent implanted.There were no patient complications reported as a result of this event.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12288573
Report Number3005099803-2021-04016
Device Sequence Number11930145
Product Code JCT
UDI-Device Identifier08714729837688
UDI-Public08714729837688
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00576300
Device Catalogue Number7630
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1